It's awful as the pregnancy starts coming away and you can see and feel it

I had an abortion on wednesday. Its now Sunday and I am in awful pain. Terrible Cramps, all I have been doing is crying.

I went on Tuesday for the consultation where they give you a scan to find out how many weeks exactly you are.

Luckily for me I was 9 weeks exactly that day so I could have the early medical abortion.

They do do a later one but apparently the pains worse. (That must be unbearable pain then).

They gave me the first tablet that day to start things off and I returned home and felt surprising fine. A little dizzy but that's all.


I felt upset because I knew that was it

The next day I went back to the second part of the tablets, which are inserted vaginally. I felt upset whilst putting them in because I knew then that was it. And all you can wait for is the pain to start.

I went home and laid in bed watching three films and after the 2nd I began with horrible cramping pains, I have never had pains as bad.

They say some women don't think its bad but for me it was. I thought I could cope with pain quite good but not this.

Soon after the cramps started, the bleeding then started also and this was awful because the pregnancy starts coming away and you can see and feel it.

I have cried the pain is that bad

I cried alot just due to the unknown, not knowing how bad it was goin to get.

After a few long hours, the pregnancy was gone and I was left with heavy bleeding through the night. I set my alarm every 2 hours to get up and check and everytime I needed to change my pads.

The next day I rested a bit but felt fine to be walking around etc. Until yesterday (saturday) I was fine.

Which is 3 days after and some horrid pains have been coming on really low down. I have cried they are that bad... Im not sure what they are, I've read peoples stories on the net, some say it your body healing others say it can be infection but whatever it is I am going to the doctors tomorow and finding out.

I need some strong painkillers to cope with this pain!

Emotionally I feel okay, I actually felt relieved after and feel my body looks normal again. Hurray Just want these damn pains to go away!

This story was sent in on 16/06/2010 and it's been viewed 1,188 times.

Editor's comment

It is always more difficult to know what is happening when you are sent home after the second tablets are inserted. This varies from region to region and some hospitals keep you in until the process is complete.

It sounds as though you lost the pregnancy but something else was causing the pain after 3 days. It may have been the placenta still coming away or as you say it could have been an infection if you had some retained products. The important thing is to see your GP and make sure you get medical help.

For any post-abortion help and support, you can contact a centre in your area.

Other similar/related stories…

You have to have an abortion because I'm not ready

Previous

I had my medical termination today

Next

Help & support is available

If you're struggling through a situation like that described above, or have been affected by similar issues in the past, no matter how long ago, help is available.

You can get free, sensitive & confidential help at a centre near you. Use these links for:

Got a story to tell?

Relating your story to other people can be difficult but can be very rewarding.

If you'd like to tell other readers, possibly facing the same problems you did, about your experiences please click the button to:

Tell your story →